MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553660
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the reported issue was due to the physician's technique during the procedure, due to the anatomical conditions or was related to a device malfunction.On the other hand, it was reported that the axios stent was to be implanted in the stomach to treat an anastomotic stricture, which is not listed on the label; therefore, the code of code of use of device issue-misuse could be confirmed.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label, as it was reported that the axios stent was to be implanted in the stomach to treat an anastomotic stricture.However, per the axios stent and electrocautery-enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size with >= 70% fluid content that are adherent to the gastric or bowel wall.The stent is not indicated to be placed to treat an anastomotic stricture in the stomach.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was intended to be implanted in the stomach area to perform an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2023.During the procedure, the physician had a problem with deploying the stent; the distal flange did not deploy.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be implanted in the stomach to treat an anastomotic stricture during an egd procedure.However, per the axios stent and electrocautery-enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size with 70% fluid content that are adherent to the gastric or bowel wall.The stent is not indicated to be placed to treat an anastomotic stricture in the stomach.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144858
Report Number3005099803-2026-01815
Device Sequence Number9378588
Product Code KNS
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)240918(10)32455373
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0032455373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date05/11/2026
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown